Alert archive / Wisconsin / Frost Advisories in 2013
Frost Advisory 3, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Sep 15, 2013, 3:28 AM CDT for Clark County, Taylor County, Wisconsin. It took effect at Sep 16, 2013, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2013, 3:28 AM CDT (08:28 UTC)
- In effect from
- Sep 16, 2013, 1:00 AM CDT
- Expired
- Sep 16, 2013, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
Counties Clark County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 138 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736 WWUS73 KARX 150828 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 328 AM CDT SUN SEP 15 2013 ...A FROSTY NIGHT EXPECTED... .FROST CAN BE EXPECTED OVERNIGHT AS HIGH PRESSURE BUILDS IN OVER THE GREAT LAKES REGION. THE HIGH WILL PROVIDE THE REGION WITH CLEAR SKIES...LIGHT WINDS AND LOW TEMPERATURES IN THE MIDDLE 30S WHICH SHOULD ALLOW AREAS OF FROST TO FORM. WIZ017-029-151630- /O.NEW.KARX.FR.Y.0003.130916T0600Z-130916T1300Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 328 AM CDT SUN SEP 15 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY. * AREAS OF FROST SHOULD FORM OVERNIGHT AS TEMPERATURES FALL INTO THE MIDDLE 30S. * SENSITIVE PLANTS COULD BE DAMAGED OR KILLED BY THE FROST IF NOT PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 04 WEATHER.GOV/LACROSSE
5 follow-up statements
950 WWUS73 KARX 151641 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1141 AM CDT SUN SEP 15 2013 ...A FROSTY NIGHT EXPECTED... .A CANADIAN HIGH PRESSURE SYSTEM WILL BUILD ACROSS THE AREA TONIGHT. AS THIS OCCURS...SKIES WILL GRADUALLY CLEAR THIS EVENING. WITH LIGHT WINDS AND MAINLY CLEAR SKIES OVERNIGHT...AREAS OF FROST IS EXPECTED TO DEVELOP AFTER 3 AM MONDAY ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN. WIZ017-029-160045- /O.CON.KARX.FR.Y.0003.130916T0600Z-130916T1300Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 1141 AM CDT SUN SEP 15 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY... * AREAS OF FROST SHOULD FORM AFTER 3 AM MONDAY AS TEMPERATURES FALL INTO THE MIDDLE 30S. * SENSITIVE PLANTS COULD BE DAMAGED OR KILLED BY THE FROST IF NOT PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BOYNE WEATHER.GOV/LACROSSE
083 WWUS73 KARX 152000 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 300 PM CDT SUN SEP 15 2013 ...AREAS OF FROST EXPECTED TONIGHT... .A CANADIAN HIGH PRESSURE SYSTEM WILL BUILD ACROSS THE AREA TONIGHT. AS THIS OCCURS...SKIES WILL CLEAR THIS EVENING. WITH LIGHT WINDS AND CLEAR SKIES OVERNIGHT...AREAS OF FROST IS EXPECTED AFTER 1 AM MONDAY ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN. WIZ017-029-160400- /O.CON.KARX.FR.Y.0003.130916T0600Z-130916T1300Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 300 PM CDT SUN SEP 15 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY... * AREAS OF FROST WILL FORM AFTER 1 AM MONDAY AS TEMPERATURES FALL INTO THE LOWER AND MID 30S. * SENSITIVE PLANTS COULD BE DAMAGED OR KILLED BY THE FROST IF NOT PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BOYNE WEATHER.GOV/LACROSSE
144 WWUS73 KARX 160127 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 827 PM CDT SUN SEP 15 2013 ...AREAS OF FROST EXPECTED TONIGHT... .THE COMBINATION OF CLEARING SKIES...DIMINISHING WINDS AND COOL...DRY AIR MOVING IN FROM CANADA WILL SET THE STAGE FOR AREAS OF FROST ACROSS NORTH CENTRAL WISCONSIN TONIGHT. LOOK FOR THE FROST TO DEVELOP AFTER 1 AM AND THEN DISSIPATE SHORTLY AFTER SUNRISE. WIZ017-029-160930- /O.CON.KARX.FR.Y.0003.130916T0600Z-130916T1300Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 827 PM CDT SUN SEP 15 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY... * AREAS OF FROST WILL FORM AFTER 1 AM AS TEMPERATURES FALL INTO THE LOWER AND MID 30S. * SENSITIVE PLANTS COULD BE DAMAGED OR KILLED BY THE FROST IF NOT PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AJ WEATHER.GOV/LACROSSE
121 WWUS73 KARX 160834 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 334 AM CDT MON SEP 16 2013 ...AREAS OF FROST THIS MORNING... .AS TEMPERATURES DROP INTO THE LOWER TO MIDDLE 30S...AREAS OF FROST WILL BE FOUND ACROSS THE REGION. THE FROST IS ONLY EXPECTED TO FORM WHERE SKIES REMAIN CLEAR. LOOK FOR THE FROST TO DISSIPATE SHORTLY AFTER SUNRISE. WIZ017-029-161300- /O.CON.KARX.FR.Y.0003.000000T0000Z-130916T1300Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 334 AM CDT MON SEP 16 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * AREAS OF FROST WILL BE FOUND ACROSS THE AREA THIS MORNING WITH TEMPERATURES IN THE LOWER TO MIDDLE 30S. * SENSITIVE PLANTS COULD BE DAMAGED OR KILLED BY THE FROST IF NOT PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 04 WEATHER.GOV/LACROSSE
547 WWUS73 KARX 161241 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 741 AM CDT MON SEP 16 2013 ...FROST WILL QUICKLY DISSIPATE THIS MORNING... .TEMPERATURES WILL QUICKLY WARM INTO THE 40S THIS MORNING ALLOWING THE FROST TO DISSIPATE. WIZ017-029-161345- /O.EXP.KARX.FR.Y.0003.000000T0000Z-130916T1300Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 741 AM CDT MON SEP 16 2013 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FROST WILL DISSIPATE BY MID MORNING AS TEMPERATURES WARM INTO THE 40S. $$ 04 WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 15, 2:19 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 15, 2:19 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 219 AM CDT SUN SEP 15 2013 .SHORT TERM...(TODAY AND TUESDAY) ISSUED AT 219 AM CDT SUN SEP 15 2013 AREA OF SURFACE LOW PRESSURE WAS NEAR KFSD THIS MORNING. A WARM FRONT EXTENDED FROM THE LOW ACROSS NORTHERN IOWA WHILE A TROUGH OF LOW PRESSURE EXTENDED NORTHEAST FROM THE LOW INTO NORTHWEST WISCONSIN. LOCAL AND REGIONAL RADARS WERE SHOWING A BAND OF RAIN NORTH OF THE WARM FRONT FROM NORTHEAST IOWA INTO NORTHEAST WISCONSIN WITH A SECOND BAND BEHIND THE TROUGH OF LOW PRESSURE. WATER VAPOR SATELLITE SHOWS A LONG WAVE TROUGH EXTENDING FROM AN UPPER LEVEL LOW OVER HUDSON/S BAY SOUTHWEST ACROSS THE UPPER MIDWEST. A SHORT WAVE TROUGH LOOKS TO BE EMBEDDED IN THE LONG WAVE TROUGH OVER THE NORTH DAKOTA/MINNESOTA BORDER. THIS WAVE WILL MOVE ACROSS THE AREA THIS MORNING AS THE LONG WAVE TROUGH PROGRESSES TO THE EAST. PV ADVECTION IN THE 500-300 MB LAYER ON THE ORDER OF 4 TO 8 PVU/S WILL CONTINUE THROUGH THE MORNING BEFORE SHIFTING EAST THIS AFTERNOON. SIMILARLY...THE QG CONVERGENCE IN THE 1000-500 MB LAYER WILL BE STRONGEST THIS MORNING BEFORE MOVING OFF THIS AFTERNOON. THE JET DYNAMICS WILL ALSO BE WEAKENING TODAY AS THE 300 MB JET CORE MOVES OVER THE EASTERN GREAT LAKES. THE BEST ISENTROPIC UP GLIDE ON THE 300K SURFACE IS ALREADY STARTING TO SHIFT EAST WITH THE FIRST BAND OF RAIN. WEAK FRONTOGENESIS IN THE 1000-500 MB WILL CONTINUE THROUGH THE MORNING UNTIL THE TROUGH OF LOW PRESSURE PASSES THROUGH. WITH THE DECREASING FORCING TODAY...THE BEST RAIN CHANCES WILL BE EARLY THIS MORNING AND WILL START THE DAY WITH 60 TO 100 PERCENT CHANCES FROM NORTHWEST TO SOUTHEAST AND THEN DECREASE THEM STEADILY WITH THE RAIN COMING TO AN END BY MID AFTERNOON...OR SOONER...ACROSS THE SOUTHEAST. HIGH PRESSURE WILL QUICKLY BUILD IN BEHIND THE DEPARTING SYSTEM FOR TONIGHT. SKIES ARE EXPECTED TO CLEAR OUT OVERNIGHT AND WITH LIGHT WINDS AND TEMPERATURES DROPPING INTO THE MIDDLE 30S...APPEARS TO BE A GOOD SHOT AT SOME FROST NORTH OF INTERSTATE 94. WILL GO WITH A FROST ADVISORY FOR CLARK AND TAYLOR COUNTIES. THE HIGH WILL START TO MOVE OFF TO THE EAST MONDAY NIGHT INTO TUESDAY AHEAD OF THE NEXT APPROACHING SYSTEM. THE UPPER LEVEL FLOW WILL BECOME SOUTHWEST AS THE MAIN RIDGING ALOFT MOVES OVER THE EASTERN GREAT LAKES. THIS SHOULD ALLOW A SHORT WAVE TROUGH TO EITHER APPROACH THE AREA OR MOVE OVER THE UPPER MIDWEST. MODELS HAVE BEEN DIFFERING ON THE TIMING OF THIS WAVE AS IT COMES UP FROM THE SOUTHWEST. THE 15.00Z GFS AND 14.12Z ECMWF ARE THE FASTEST BRINGING THIS WAVE INTO THE AREA BUT AGREE THAT IT SHOULD MOST LIKELY BE WEAKENING AS IT BUMPS INTO THE DEPARTING RIDGE. THIS RESULTS IN VERY WEAK PV ADVECTION IN THE 500-300 MB LAYER. THE HIGH THAT WILL BE OVER THE AREA SUNDAY NIGHT/MONDAY IS EXPECTED TO BRING SOME DRY AIR WITH IT...SO THE CONCERN BECOMES HOW FAST SATURATION WILL OCCUR TUESDAY WITH THE WAVE. THE ECMWF IS THE QUICKEST TO ALLOW THIS TO HAPPEN SUGGESTING RAIN WOULD BE POSSIBLE OVER MOST OF THE AREA BY TUESDAY AFTERNOON WHILE THE 15.00Z NAM AND GFS KEEP THINGS DRY. FOR NOW...WILL SPLIT THE DIFFERENCE AND SHOW 20 TO 30 PERCENT CHANCES TUESDAY AFTERNOON ALONG AND WEST OF THE MISSISSIPPI RIVER. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 219 AM CDT SUN SEP 15 2013 WITH THE SOUTHWEST FLOW...THE POTENTIAL EXISTS FOR SEVERAL SHORT WAVE TROUGHS TO GET EJECTED OUT OF THE MEAN WESTERN TROUGH AND COME ACROSS THE AREA THROUGH THE MIDDLE OF THE WEEK. THEN AS THE LONG WAVE TROUGH WORKS EAST...ALL THE MODELS SHOW AN UPPER LEVEL LOW FORMING OVER THE HIGH PLAINS AND IMPACTING THE UPPER MIDWEST STARTING THURSDAY. THE MODELS SHOW BIG DIFFERENCES ON HOW STRONG THIS UPPER LEVEL LOW WILL BE AND ITS POSITION. THE ECMWF IS THE STRONGEST WITH IT AND ALSO SHOWS A BIG NORTHWARD SHIFT IN POSITION FROM THE 14.12Z RUN TO THE 15.00Z RUN. WILL END UP WITH RAIN CHANCES FROM THESE VARIOUS SYSTEMS FROM TUESDAY NIGHT THROUGH EITHER FRIDAY OR SATURDAY UNTIL THE COLD FRONT ASSOCIATED WITH THE UPPER LEVEL LOW CLEARS THE AREA. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1142 PM CDT SAT SEP 14 2013 SHOWERS HAVE OVERSPREAD THE TAF SITES AHEAD OF A COLD FRONT STRETCHING FROM SIOUX FALLS SOUTH DAKOTA INTO NORTHWEST WI. SURPRISINGLY THE RAIN HAS BEEN HEAVY ENOUGH TO KNOCK THE VISIBILITY DOWN AT RST TO MVFR AND EVEN BRIEFLY ONCE IFR...DESPITE PLENTIFUL DRY AIR BELOW THE CLOUD BASES. ADDITIONALLY... VISIBILITIES ELSEWHERE AROUND THE UPPER MISSISSIPPI RIVER VALLEY REGION HAVE STAYED VFR. WITH THE HEAVIEST RAIN EXITING RST... ANTICIPATING VISIBILITIES WILL CLIMB BACK UP TO VFR SHORTLY. LIGHT RAIN OR DRIZZLE WILL PERSIST IN THE WAKE OF THE SHOWERS...RIGHT THROUGH THE PASSAGE OF THE FRONT WHICH IS EXPECTED AROUND 12Z. CEILINGS SHOULD STAY VFR UNTIL THIS FRONTAL PASSAGE AS A SOUTH FLOW JUST ABOVE THE GROUND KEEPS BRINGING IN DRY AIR. AFTER THE FRONTAL PASSAGE...COOL AIR WILL ALLOW CEILINGS AND VISIBILITIES TO FALL TO MVFR...AND LIKELY AT RST TO IFR. AS THE COLD FRONT CONTINUES PUSHING SOUTHEAST DURING THE AFTERNOON...DRIER AIR WILL MOVE IN ON A 10 KT NORTHEAST WIND...ALLOWING FOR VFR CONDITIONS TO DEVELOP BY 21-22Z. VFR CONDITIONS WITH A STRATUS DECK IN PLACE ALONG WITH THE A NORTHEAST BREEZE SHOULD PERSIST RIGHT INTO THE EVENING. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...FROST ADVISORY FROM 1 AM TO 8 AM CDT MONDAY FOR WIZ017-029. MN...NONE. IA...NONE. && SHORT TERM...04 LONG TERM...04 AVIATION...AJ
Hazardous weather outlook, Sep 14, 1:56 PM CDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 156 PM CDT SAT SEP 14 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-151200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 156 PM CDT SAT SEP 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT. SEVERE WEATHER IS NOT EXPECTED WITH LIGHTNING THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY MORNING ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN. SEVERE WEATHER IS NOT EXPECTED WITH LIGHTNING THE MAIN HAZARD. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. IT IS TOO EARLY TO DETERMINE IF THERE IS A SEVERE THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH MONDAY NIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP/HALBACH
Nearby
Frost Advisories in Wisconsin, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.